Advertisement

Journal of Mathematical Biology

, Volume 42, Issue 1, pp 1–25 | Cite as

Stochastic population models with interacting species

Dedicated to the memory of Ei Teramoto
  • A. Di Crescenzo
  • V. Giorno
  • A. G. Nobile
  • L. M. Ricciardi

Abstract.

A stochastic model concerning the evolution of a multi-species population is presented assuming species competition for a habitat. The model takes into account colonization, death and replacement for all individuals. Two cases are treated: (i) colonizations follow the hierarchic rule by which species of lower rank are always outcompeted by those of higher rank and (ii) there are no privileged species. In both cases, under suitable assumptions, a thorough description of the evolution of the population is obtained. The two models are finally compared and the corresponding evolutionary behaviors of the populations are discussed.

Key words: Population dynamics – Markov chains – Competition 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 2000

Authors and Affiliations

  • A. Di Crescenzo
    • 1
  • V. Giorno
    • 2
  • A. G. Nobile
    • 2
  • L. M. Ricciardi
    • 3
  1. 1.Dipartimento di Matematica dell'Università, Loc. Macchia Romana, 85100 Potenza, ItalyIT
  2. 2.Dipartimento di Matematica e Informatica dell'Università, Via S. Allende, 84081 Baronissi, Salerno, ItalyIT
  3. 3.Dipartimento di Matematica e Applicazioni dell'Università, Via Cintia, 80126 Naples, ItalyIT

Personalised recommendations